8 doctors weighed in:

I'm having hot flashes when taking tamoxifen. Is there anything I can do?

8 doctors weighed in
Dr. Giuseppe Barbesino
Internal Medicine - Endocrinology
6 doctors agree

In brief: Yes

Tamoxifen interferes with estrogen action causing hot flashes.
Taking estrogen to control hot flashes would defeat the primary reason to take tamoxifen so that is not an option. Some women with hot flashes are helped by taking some antidepressants (ssri). Another option is to try clonidine, a blood pressure medication. Non of these are 100% effective, but some women definitely benefit from them.

In brief: Yes

Tamoxifen interferes with estrogen action causing hot flashes.
Taking estrogen to control hot flashes would defeat the primary reason to take tamoxifen so that is not an option. Some women with hot flashes are helped by taking some antidepressants (ssri). Another option is to try clonidine, a blood pressure medication. Non of these are 100% effective, but some women definitely benefit from them.
Dr. Giuseppe Barbesino
Dr. Giuseppe Barbesino
Thank
Dr. Regina Hampton
Breast Surgery

In brief: Speak to ONcologist

These are normal side effects from taking tamoxifen.
I highly recommend you communicate these symptoms to your medical oncologist. He/she will have recommendations to help decrease these symptoms.

In brief: Speak to ONcologist

These are normal side effects from taking tamoxifen.
I highly recommend you communicate these symptoms to your medical oncologist. He/she will have recommendations to help decrease these symptoms.
Dr. Regina Hampton
Dr. Regina Hampton
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
24 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors